| Model Number |
EL-2020S2 |
| Medical Device Problem Code |
Device-Device Incompatibility (2919)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
11/08/2019
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Event or Problem Description
Device report from synthes reports an event in usa as follows: it was reported that on (b)(6) 2019, the elite compression implant kit staple inserter did not fully release the staple, pulling the staple out of the bone when being removed.It is unknown if fragments were generated.No surgical delay.It is unknown if the procedure successfully completed.No patient consequences.This report is for 1 elite compression implant kit 20x20x20mm 2 legs.This is report 1 of 1 for (b)(4).
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: h3, h4, h6 investigation summary (updated): the investigation on the returned device was performed at bme san antonio visual inspection of the returned device identified no obvious damage or deformities on components (plastic insertion stick, metallic slider, nitinol implant staple).It was observed that there was small plastic particulate protruding from the insertion stick at the place of implant contact though it is not apparent if this is related to the reported complaint condition.No other abnormalities were identified.Document review: a documentation review was conducted.Documents change history reviewed included: (elite s-series implant ¿ production) (elite s-series insertion stick assembly) (elite s-series insertion stick ¿ operations) (insertion tool slider ¿ master drawing) (elite implant kit packaging traveler) no changes have been made to elite s-series implant ¿ production since manufacture of the t-el-2020s2 implants used in bel181307.Elite s-series insertion stick assembly was revised (rev 1 ¿ rev 2) since manufacture of lot bel181307 though the revision included only cosmetic changes to drawing format which would not relate to the complaint condition.No changes have been made to elite s-series insertion stick ¿ operations since manufacture of the el-20s insertion sticks used in lot# bel181307 insertion tool slider ¿ master drawing was revised (rev 2 ¿ rev 3) since manufacture of the elsb elite slider buttons used in manufacture of lot# bel181307 though the revision involved inclusion of a fully machined operation method on the dwg but the inspection methods and dimensional specifications were not altered thus this would not relate to the complaint condition.Elite implant kit packaging traveler) was revised (rev 23 ¿ rev 25) since manufacture of lot bel181307 though the revision included changes only to elite-y series process steps which would not relate to the complaint condition on the elite-s series lot# bel181307.Functional testing: functional testing could not be performed as the complaint condition observed was ¿elite compression implant kit staple inserter did not fully release the staple¿ however the returned device was received with the staple in the fully released/deployed state.Because of this, implant alignment inspection via gage could not be conducted to verify whether or not implant was properly seated on insertion stick at time of use.Likewise, slider pull force functional tests via wi 10.1 rev 1 could not be conducted to verify whether or not implant releases with acceptable slider force.Despite this, the dhr review conducted as part of (b)(4) identified lot# bel181307 exhibited conformity for implant alignment inspection & slider pull force in-process at time of manufacture.Dimensional inspection: dimensional inspection could not be performed as the device was received with biological contamination present.Despite this, inspection records (ir) for the components used in assembly of lot# bel181307 were reviewed and records support dimensional conformity to applicable specifications at the time of manufacture of the t-el-2020s2 nitinol implant staples ((b)(6)), the el-20s insertion stick ((b)(6)), & elsb elite slider button ((b)(6)) components.Conclusion: based on the investigation conducted the root cause of the complaint condition could not be determined.The available data does not support the complainant¿s description of the complaint condition, and there is no evidence to support the allegation made in the complaint.The complaint condition is unconfirmed or could not be confirmed based on the available data.A valid design or manufacturing defect or deficiency was not identified during investigation therefore review to the specific prm and prm line is not required.No further corrective action is deemed necessary at this time.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device history part number: el-2020s2 bme lot number: bel181307 manufacturing date or release to warehouse date: 31-jul-2019 place of manufacture: biomedical enterprises, san antonio, tx lot expiration date: 17-jul-2024 dhr review: no ncmrs were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of this product, and any subcomponents, which would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: h3, h6: part: el-2020s2, bme lot: bel181307, manufacturing date or release to warehouse date: july 31, 2019, place of manufacture: biomedical enterprises, san antonio, tx, lot expiration date: july 17, 2024.No nonconformance reports (ncmrs) were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of this product, and any subcomponents, which would contribute to this complaint condition.Visual inspection: visual inspection of the returned device identified no obvious damage or deformities on components (plastic insertion stick, metallic slider, nitinol implant staple).It was observed that there was small plastic particulate protruding from the insertion stick at the place of implant contact though it is not apparent if this is related to the reported complaint condition.No other abnormalities were identified.Document review: a documentation review was conducted.Documents change history reviewed included: elite s-series implant ¿ production), elite s-series insertion stick assembly, elite s-series insertion stick ¿ operations, insertion tool slider ¿ master drawing, elite implant kit packaging traveler.Functional testing: functional testing could not be performed as the complaint condition observed was ¿elite compression implant kit staple inserter did not fully release the staple¿ however the returned device was received with the staple in the fully released/deployed state.Because of this, implant alignment inspection via gage could not be conducted to verify whether or not implant was properly seated on insertion stick at time of use.Likewise, slider pull force functional tests could not be conducted to verify whether or not implant releases with acceptable slider force.Despite this, the device history record (dhr) review conducted as part of (b)(4) identified lot bel181307 exhibited conformity for implant alignment inspection & slider pull force in-process at time of manufacture.Dimensional inspection: dimensional inspection could not be performed as the device was received with biological contamination present.Despite this, inspection records (ir) for the components used in assembly of lot bel181307 were reviewed and records support dimensional conformity to applicable specifications at the time of manufacture of the t-el-2020s2 nitinol implant staples, the el-20s insertion stick, & elsb elite slider button components.Conclusion: based on the investigation conducted, the root cause of the complaint condition could not be determined.The available data does not support the complainant¿s description of the complaint condition, and there is no evidence to support the allegation made in the complaint.The complaint condition is unconfirmed or could not be confirmed based on the available data.A valid design or manufacturing defect or deficiency was not identified during investigation therefore review to the specific prm and prm line is not required.No further corrective action is deemed necessary at this time.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.